How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • Go back-and-forth until satisfied
    Rate the answer you receive.
Ask DR. EHTISHAM Your Own Question
DR. EHTISHAM
DR. EHTISHAM, Doctor
Category: Medical
Satisfied Customers: 6241
Experience:  MBBS, FCPS
41140702
Type Your Medical Question Here...
DR. EHTISHAM is online now

I have a hormonal IUD and since about september I have been

This answer was rated:

Hi, I have a hormonal IUD and since about september I have been getting a light period every two weeks and then since the beginning of november, I've had a bit of bleeding every week. I've been advised that I could just take it out but is this kind of irregular bleeding normal for an IUD?
JA: Are you in any pain? How regular are your periods?
Customer: No pain, except for the odd day of a bit of crampiness
JA: Anything else in your medical history you think the Doctor should know?
Customer: No

Hello! My name is Dr.Ehtisham. Welcome to JustAnswer. I'm reviewing your question now, and will post back with your reply momentarily.

Customer: replied 9 days ago.
Okay

Has it happened only after IUD insertion?

Regards

Customer: replied 9 days ago.
Well, I've had the IUD in since May 2018 but the more frequent bleeding only started around september

Thanks for the details

I think the first thing to have is a local examination and an ultrasound to look for any secondary cause like fibroids

If no secondary cause found then you must take the IUD out as it can cause irregular bleeding in some females

Please do let me know if you have any other question

Regards

Customer: replied 9 days ago.
thanks

You are welcome

If done please leave a 5-stars rating to give me credit for my service

Regards

DR. EHTISHAM and other Medical Specialists are ready to help you